Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 39, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 27, 2012, 3:15 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2012, 3:15 AM EDT (07:15 UTC)
- Expired
- Mar 27, 2012, 4:06 PM EDT
- In force
- 13 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
214 WHUS71 KOKX 270715 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 315 AM EDT TUE MAR 27 2012 ...GUSTY WINDS AND ROUGH SEAS WILL PERSIST INTO THIS AFTERNOON... ANZ330-335-338-340-345-353-355-271515- /O.CAN.KOKX.GL.W.0012.000000T0000Z-120327T1000Z/ /O.NEW.KOKX.SC.Y.0039.120327T0715Z-120327T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 315 AM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE BAYS OF LONG ISLAND. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-271515- /O.CAN.KOKX.GL.W.0012.000000T0000Z-120327T1000Z/ /O.NEW.KOKX.SC.Y.0039.120327T0715Z-120327T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 315 AM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK PT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS THIS MORNING AND EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
002 WHUS71 KOKX 271440 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1040 AM EDT TUE MAR 27 2012 ...GUSTY WINDS AND ROUGH SEAS WILL PERSIST INTO THIS AFTERNOON... ANZ330-335-338-340-345-353-355-271800- /O.CON.KOKX.SC.Y.0039.000000T0000Z-120327T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1040 AM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE BAYS OF LONG ISLAND. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS LATE THIS MORNING AND EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-272200- /O.CON.KOKX.SC.Y.0039.000000T0000Z-120327T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1040 AM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK PT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS LATE THIS MORNING AND EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
344 WHUS71 KOKX 271512 CCA MWWOKX URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 1110 AM EDT TUE MAR 27 2012 ...GUSTY WINDS AND ROUGH SEAS WILL PERSIST INTO THIS AFTERNOON... ANZ330-335-338-340-345-353-355-271800- /O.COR.KOKX.SC.Y.0039.000000T0000Z-120327T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1110 AM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE BAYS OF LONG ISLAND. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET ON THE OCEAN. * TIMING...STRONGEST WINDS AND HIGHEST SEAS LATE THIS MORNING AND EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-272200- /O.CON.KOKX.SC.Y.0039.000000T0000Z-120327T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1110 AM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK PT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS LATE THIS MORNING AND EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
628 WHUS71 KOKX 271737 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 137 PM EDT TUE MAR 27 2012 ...GUSTY WINDS AND ROUGH SEAS WILL PERSIST INTO THIS AFTERNOON ON THE EASTERN OCEAN WATERS... ANZ330-335-338-340-345-353-355-271845- /O.CAN.KOKX.SC.Y.0039.000000T0000Z-120327T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 137 PM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT LEVELS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ350-272200- /O.CON.KOKX.SC.Y.0039.000000T0000Z-120327T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 137 PM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK PT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
591 WHUS71 KOKX 272006 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 406 PM EDT TUE MAR 27 2012 ...GUSTY WINDS AND ROUGH SEAS EXPECTED ON THE OCEAN WATERS WEDNESDAY AND WEDNESDAY NIGHT... ANZ350-280415- /O.CAN.KOKX.SC.Y.0039.000000T0000Z-120327T2200Z/ /O.NEW.KOKX.SC.Y.0040.120328T1400Z-120329T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 406 PM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 6 AM EDT THURSDAY. * LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-280415- /O.NEW.KOKX.SC.Y.0040.120328T1400Z-120329T0400Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 406 PM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT. * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS ARE EXPECTED ON WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-280415- /O.NEW.KOKX.SC.Y.0040.120328T1400Z-120329T1000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 406 PM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 6 AM EDT THURSDAY. * LOCATION...COASTAL OCEAN WATERS SOUTH OF CENTRAL LONG ISLAND. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 1:38 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 27, 1:38 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
138 AM EDT TUE MAR 27 2012
.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN THROUGH TUESDAY...AND THEN PASS EAST
TUESDAY NIGHT. A WARM FRONT WILL LIFT TO THE NORTH WEDNESDAY
MORNING...FOLLOWED BY A COLD FRONTAL PASSAGE WEDNESDAY AFTERNOON
AND EVENING AS LOW PRESSURE MOVES SOUTHEAST ACROSS NEW ENGLAND TO
OFF CAPE COD BY THURSDAY MORNING. ANOTHER HIGH WILL THEN BUILD
DOWN FROM CENTRAL CANADA LATER THURSDAY INTO SATURDAY. A STORM
SYSTEM WILL PASSES TO THE SOUTH SATURDAY NIGHT AND SUNDAY...
FOLLOWED BY BUILDING HIGH PRESSURE ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A TIGHT PRESSURE GRADIENT WILL REMAIN ACROSS THE AREA TONIGHT
BETWEEN DEPARTING LOW PRES OVER THE CANADIAN MARITIMES AND HIGH
PRES BUILDING IN FROM ONTARIO CANADA. WINDS SLOWLY DIMINISHING
LATE TONIGHT AND WILL CONTINUE AS SUCH THROUGH THE EARLY MORNING
BEFORE PICKING UP AGAIN AFTER DAY BREAK.
CLEAR SKIES OVERNIGHT AND DESPITE THE WINDS REMAINING UP...COLDER
AIR THAT HAS WORKED IN ON A NW FLOW TODAY WILL CAUSE TEMPS TO DROP
BELOW THE FREEZING MARK OVERNIGHT. INTERIOR ZONES AND THE PINE
BARRENS OF LONG ISLAND ARE EXPECTED TO TUMBLE INTO THE LOWER 20S
WHILE THE REMAINDER OF THE AREA DROPS INTO THE MID TO UPPER 20S
WITH WIND CHILLS IN THE TEENS IN OUTLYING AREA. SINCE THE GROWING
SEASON HAS NOT OFFICIALLY BEGUN ACROSS THE AREA...AN SPS WILL BE
ISSUED TO HIGHLIGHT THE FREEZING CONDITIONS TONIGHT. ANY PLANTS
THAT HAVE BEEN PLACED OUTSIDE SHOULD BE BROUGHT IN THIS EVENING.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
RIDGE AXIS BUILDS INTO THE AREA ON TUESDAY WITH ABUNDANT SUNSHINE.
H85 TEMPS ONLY AROUND-5C WHICH WILL PRODUCE HIGHS A FEW DEGREES
BELOW NORMAL. WINDS WILL REMAIN GUSTY BUT NOWHERE NEAR AS STRONG
AS TODAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS START OUT ONLY IN MODERATE AGREEMENT
WEDNESDAY-THURSDAY...THEN CONTINUE TO DIVERGE THROUGH THE LONG RANGE
PERIOD...YIELDING A LOW CONFIDENCE FORECAST. AS BEST AS POSSIBLE
USED A MODEL BLEND ALOFT TO TRY TO YIELD SENSIBLE SURFACE WEATHER.
THE LOW CONFIDENCE EVOLUTION OF UPPER AIR FEATURES THIS FORECAST
WAS BASED ON FOLLOWS.
A DEEP LAYERED RIDGE SLIDES TO OUR EAST WEDNESDAY AS NORTHERN STREAM
TROUGH APPROACHES FROM THE NW. THIS TROUGH SLIDES OFFSHORE THURSDAY
AND IS FOLLOWED BY ANOTHER NORTHERN STREAM TROUGH THURSDAY NIGHT.
WEAK RIDGING BUILDING IN ON FRIDAY...GIVES WAY TO ZONAL FLOW ALOFT
BY FRIDAY NIGHT. ANOTHER NORTHERN STREAM TROUGH PASSES THROUGH DRY
ON SATURDAY. A SOUTHERN STREAM SYSTEM PASSES TO OUR SOUTH SATURDAY
NIGHT AND SUNDAY...WITH RIDGING ALOFT BUILDING IN FOR MONDAY.
FAIRLY SOLID AGREEMENT IN IDEA OF RAIN/SHOWERS...POSSIBLY STARTING
AS A WINTRY MIX OVER INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY TO
GET STARTED WEDNESDAY MORNING...OVERSPREADING THE REGION DURING THE
DAY ON WEDNESDAY AHEAD OF 850 HPA WARM FRONT. ENOUGH UNCERTAINTY ON
TIMING AND PLACEMENT OF BEST FORCING THAT HAVE CAPPED POPS AT HIGH
END CHANCE FOR NOW. THEN HAVE CHANCE POPS WEDNESDAY
AFTERNOON/EVENING AHEAD OF THE SURFACE COLD FRONT. THERE ARE SOME
INDICATIONS THAT THERE COULD BE ENOUGH LOW LEVEL INSTABILITY FOR
SOME ISOLATED RUMBLES OF THUNDER AHEAD OF THE COLD FRONT AS
WELL...BUT NOT CONFIDENT ENOUGH YET TO REFLECT IN FORECAST AT THIS
TIME.
PASSING SHORTWAVES THURSDAY AND THURSDAY NIGHT WARRANT SLIGHT CHANCE
POPS. IT SHOULD BE DRY FRIDAY/FRIDAY NIGHT UNDER THE INFLUENCE OF
BUILDING HIGH PRESSURE. SATURDAY LIKELY WILL REMAIN DRY AS
WELL...BUT SO MUCH UNCERTAINTY ON EXACT TIMING/PLACEMENT OF WEEKEND
SYSTEM THAT HAVE SLIGHT CHANCE POPS OVER FAR WESTERN ZONES.
SOUTHERN STREAM SYSTEM WARRANTS CHANCE POPS SATURDAY NIGHT...AND
SLIGHT CHANCE POPS WEST/CHANCE POPS EAST ON SUNDAY. HOWEVER TIMING
ON THIS COULD BE OFF 12 HOURS OR SO IN EITHER DIRECTION. ONCE THE
SOUTHERN STREAM SYSTEM EXITS...IT SHOULD BE DRY TO START THE NEW
WORK WEEK.
FOR TEMPERATURES...EXPECT HIGHS TO RUN 5-10 DEGREES ABOVE
NORMAL...WARMEST WEDNESDAY AND SUNDAY. LOWS SHOULD RUN MAINLY AROUND
5 DEGREES ABOVE NORMAL...THOUGH COULD BE CLOSER TO 10 DEGREES ABOVE
NORMAL WEDNESDAY NIGHT...DEPENDING ON HOW FAST THE COLD AIR MOVES IN
BEHIND THE COLD FRONT...AND NEAR NORMAL THURSDAY NIGHT.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
VFR. GUSTY NW FLOW...DIMINISHING BY EARLY EVENING. LIGHT WINDS
TONIGHT.
WINDS TO THE RIGHT OF 310 TRUE RANGING FROM 15-20 KT WITH 20-25 KT
GUSTS. BY LATE AFTERNOON/EARLY EVENING...WINDS WILL BACK TO THE
LEFT OF 310 TRUE AND DIMINISH TO 8-12 KT. AFTER 00Z WEDNESDAY...
WINDS BECOME LIGHT AND VARIABLE AS HIGH PRES MOVES NEARLY
OVERHEAD. HIGH CLOUDS INCREASE TOWARD EVENING.
OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY...
.TUE NIGHT...VFR WITH NEARLY CALM WINDS.
.WEDNESDAY...MVFR CONDS ARE POSSIBLE IN THE AFTERNOON AND AT NIGHT
AS LOW PRESSURE AND A WARM FRONT APPROACH. GUSTY SW FLOW IN THE
AFTERNOON.
.THURSDAY...VFR WITH GUSTY NW FLOW.
.FRIDAY-SATURDAY...VFR.
&&
.MARINE...
OCCASIONAL GALE FORCE GUSTS FOR THE REMAINDER OF THE NIGHT SO WILL
LET GALE WARNING CONTINUE FOR NOW UNTIL 6 AM. SCA CONDS LIKELY
LINGER THROUGH TUE MORNING...THEN POSSIBLY JUST FOR SEAS ON THE
OCEAN THROUGH THE AFTN.
DEPENDING ON EXACT EVOLUTION OF STORM SYSTEM TRACKING TO THE NW THEN
N WEDNESDAY NIGHT...THEN TO OUR NE THURSDAY/THURSDAY NIGHT...THERE
IS SOME POTENTIAL FOR SCA CONDITIONS ON THE WATERS FROM WEDNESDAY
INTO THURSDAY NIGHT. THE BEST CHANCE BEING FOR SEAS TO SCA LEVELS ON
THE COASTAL OCEAN WATERS.
HIGH PRESSURE BUILDING IN FRIDAY AND SATURDAY SHOULD YIELD SUB-SMALL
CRAFT CONDITIONS OVER AREA WATERS.
&&
.FIRE WEATHER...
RED FLAG WARNING FOR SE NY AND NE NJ HAS BEEN EXTENDED THROUGH TUE
AFTERNOON. THERE SHOULD BE A LULL IN CONDITIONS LATE TONIGHT...BUT
THEN HAVE HIGH CONFIDENCE THAT RH DROPPING WELL BELOW 30 PERCENT
AND STRONGER WIND GUSTS 25-30 MPH WILL RESUME BY 9-10
AM...ESPECIALLY ACROSS THE NYC METRO AND COASTAL SECTIONS.
DRIEST CONDITIONS...WITH RH AS LOW AS 10 PERCENT IN THE
AFTERNOON...MIGHT NOT COINCIDE WITH THESE STRONGER WINDS...SO DID
NOT UPGRADE THE WATCH FOR SOUTHERN CT.
&&
.HYDROLOGY...
SIGNIFICANT PRECIPITATION NOT EXPECTED.
&&
.CLIMATE...
RECORD LOW TEMPERATURES FOR TUESDAY MARCH 27...
LOCATION.......FORECAST LOW...RECORD LOW...YEAR/S/
CENTRAL PARK NY........28............20.......1894
LAGUARDIA NY...........32............24.......1975
KENNEDY NY.............29............24.......1975/2001
NEWARK NJ..............27............23.......1975/2001
ISLIP NY...............29............22.......2001
BRIDGEPORT CT..........27............20.......1966/2001
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FIRE WEATHER WATCH FROM 8 AM EDT THIS MORNING THROUGH THIS
AFTERNOON FOR CTZ005>012.
NY...RED FLAG WARNING UNTIL 6 PM EDT THIS EVENING FOR NYZ067>075-
078>081-176>179.
NJ...RED FLAG WARNING UNTIL 6 PM EDT THIS EVENING FOR NJZ002>004-
006-074-103>108.
MARINE...GALE WARNING UNTIL 6 AM EDT EARLY THIS MORNING FOR ANZ330-335-
338-340-345-350-353-355.
&&Hazardous weather outlook, Mar 26, 4:19 PM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 419 PM EDT MON MAR 26 2012 NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-272030- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 419 PM EDT MON MAR 26 2012 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. IN ADDITION...A WIDESPREAD HARD FREEZE IS EXPECTED TONIGHT THROUGH EARLY TUESDAY MORNING...POSSIBLY WITH THE EXCEPTION OF THE NEW YORK CITY METRO AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-272030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 419 PM EDT MON MAR 26 2012 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT. STRONG WINDS AND LOW RH VALUES WILL CREATE AN ENHANCED THREAT FOR THE SPREAD OF BRUSH FIRES THROUGH THIS EVENING. A WIDESPREAD HARD FREEZE IS EXPECTED TONIGHT THROUGH EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-272030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 419 PM EDT MON MAR 26 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:06 PM EDT | Small Craft Advisory | OKX | 54 hr |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.